Thyroid questions, help please

iVillage Member
Registered: 06-29-2010
Thyroid questions, help please
22
Mon, 11-08-2010 - 4:49pm

Ok, so I started taking levothyroxine on Sat. I've been feeling a little jittery since I started taking it (25mcg) small dose. I also have mild nausea. I read that these can be side effects. So I was wondering if any of you experiences this? Also, my b/w came back. My tsh was 4 and my t3 and t4 were normal. I'm confused??? I thought all the numebrs would be off to be conisdered hypothyroid. The doc said since my TSH is not that bad she would normally just take a wait and see approach but she said when you are TTC she thinks medication is a better option (my pain in the @#$ OB does not agree). I emailed the doc and she said to split the dose in half to see how I feel. I was wondering if everyone feels funny in the beginning as your body adjusts or maybe I just need a lower dose? Also, the OB nurse wrote me back and said to wait 3 cycles to TTC again, but I'm a bad patient and don't think I will listen. 1 or 2 maybe, but 3 seems so far away. thanks ladies!!!!!

Pages

iVillage Member
Registered: 07-28-2009
Mon, 11-08-2010 - 4:59pm

I can't speak to the thyroid at all but as far as how many cycles to wait I think 3 is a little much also. I would wait for AF to come and go and then go back to TTC.

Photobucket
iVillage Member
Registered: 12-13-2009
Mon, 11-08-2010 - 5:18pm

I take the same meds for my thyroid and I've never had a side effect (but I never do with meds). I know that if you're taking to much of it it can make you go hyperthyroid (which would explain the jitters). I would def lower your dose (under the instruction of your doc, of course). I really hope this works out for you Jen! Oh yeah, and as far as waiting three cycles? Pfffft, I wouldn't.

iVillage Member
Registered: 03-25-2010
Mon, 11-08-2010 - 6:35pm

I have hyperthyroidism and I can tell you that my endocrinologist has said being either hyper or hypo increases the risk for m/c and he wants me under control as close as possible for TTC. I'm monitored with monthly bloodwork. Perhaps your doctor said three months to give it time to make sure your thyroid is under control (correct dose) before TTC? I'm only guessing though. Boo to waiting...

Photobucket

<a href="http://s774.p

iVillage Member
Registered: 12-11-2006
Mon, 11-08-2010 - 7:31pm

Hi there, I have under-active thyroid too but not bad enuf yet to take meds, last time I had b/w done they said if it dropped anymore I'd have to go on meds ... A question for you, so is it okay to be on the meds while TTC or PG? I thought there might be a problem but obviously not, that's something of a relief!

Since I haven't tried the meds I don't know much about the effects ... but wanted to say there are a heap of things you can do yourself to help your thyroid get more active, if you want more details you could pm me altho to be honest I don't even know how to do that on this board! or just reply to this message and I'll fill you in. The 2 natural supplements I'm taking are def giving me more energy in the last couple of weeks - plus there's a short list of foods to avoid and a list of foods to eat more of. I also gave up coffee and that has helped incredibly with energy levels tho I don't yet know if it's had any effect on thyroid. They also say to get 20 mins exercise at least every other day, best type is trampoline! - AND get out into direct sunlight for at least 20 mins a day if you can. Since I work and it's currently winter and wet with short sunshine hours, that's not so possible for me, and exercise is a drag, but the rest is easy and does seem to be helping!

iVillage Member
Registered: 08-16-2007
Mon, 11-08-2010 - 9:39pm

I also take 25mg levoxyl. I had to push hard for that prescription though - I had an RE that was all for it, but my regular PCP didnt want to give me the meds. Go figure. I know that a TSH of 4 is considered "borderline normal" in a lot of labs, but ideally your number would be around 2 in order for you to sustain a healthy pregnancy. A lot of people, and even some doctors, dont realize that a small change in your hormone levels can mean a huge jump in your chances to TTC and to go on to have a healthy baby. This website explains the values of "normal" and "abnormal" pretty well: http://thyroid.about.com/cs/testsforthyroid/ht/interpretresult.htm I wanted to find a chart to show you, but had trouble finding one online.

I also think that waiting 3 cycles is pretty extreme, especially if youre on such a low dose. After I started taking thyroid meds, I was told to wait one full cycle before TTC again, just to give my body enough to time to fully get the effects of the new meds. Depending on your dose, it takes about a month, maybe 6-8 weeks to really take effect.

As far as side effects, I never felt jittery, but would sometimes get nauseous and have to take the pill with a snack or glass of milk or crackers or something.I hope you can get this all worked out soon, because I really think that having your thyroid levels under control will do wonders for you while you are TTC!!!

Photobucket
iVillage Member
Registered: 08-16-2007
Mon, 11-08-2010 - 9:44pm

PS Here is a chart similar to what I was looking for.

http://thyroid.about.com/cs/newsinfo/l/bltest_values.htm

Please ask if you have more Qs!

Photobucket
iVillage Member
Registered: 06-29-2010
Mon, 11-08-2010 - 10:51pm
Hi thanks, I'd definitely be interested in the supplements or other ideas of natural ways to improve my thyroid functioning, thanks so much!!,
iVillage Member
Registered: 06-29-2010
Mon, 11-08-2010 - 10:59pm
Thanks Nicole for all the info, it was really helpful. I'm starting the smaller dose tomorrow, the doc said it's ok. I always feel side effects from meds so I hope this is just temporary. And I hope it helps with ttc.
iVillage Member
Registered: 06-29-2010
Mon, 11-08-2010 - 11:00pm
Thanks to all you ladies. I'm pretty sure I'm just gonna wait for Af and start up again, three cycles is waaaayyyyy too long.
iVillage Member
Registered: 03-22-2007
Mon, 11-08-2010 - 11:33pm
Jen, when I first started synthroid I had the same type of symptoms and every time my dose has been raised I get the same thing. It lasts a day or two and then tapers off and I don't notice any side effects anymore.

As for ttc, I probably wouldn't wait 3 full cycles, but I would want my tsh to be under 3 before I started again. Like Nicole said, at or below 2.0 is ideal for achieving and maintaining a pregnancy.

Good luck!

Steph sig may 2009

Pages